Topic: Battle ....

Let battle commence again.  I am so sorry to tell my caring cyber friends that cc has returned in my lymph nodes.  Scan have revealed that they have doubled in size in the last few months and possibly invited a few friends to the party.  In a few weeks I will start six months of Gem/Cis and hopefully the party will quieten down.  I am interested in side effects of Gem/Cis - had Xeloda before which left me extremely tired with red paws and a touch of chemo brain and flu.

Sandie
x

.... because I can ....

Re: Battle ....

Oh, Sandie, I'm so sorry to hear you're back on the roller coaster again! I can't help you with Gem/cis, but there's plenty of info on here about it.
I hate those darned pesky lymph nodes. I hope and pray for you that gem/cis works.

KrisJ
"Don't just have minutes in the day; have moments in time."
Any opinions I give are based on personal experiences, and are not based on medical knowledge. I strongly suggest receiving medical care and opinions.

Re: Battle ....

Dear Sandie, so sorry to hear from you this way! I know your attitude is excellent even for uninvited party guests. Can't help on the Gem/CIS as Teddy never had it. But just make it the ugliest party they have ever been to and kick them to the curb. Let us know how things go and wishing you the extremely best.

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Battle ....

I had 6 cyles of gem cis.  3 cycles then radiation then 3 more cycles.  It dropped my white and red cells.  I needed to be on neupogen and received a blood transfusion.  I lost some hair but not all.
I did not have any nausea or GI side effects. Hope this helps and best of luck with your treatment.

Susie

Re: Battle ....

Dear Sandie,

I'm sorry to hear this news.  This cancer just never seems to quit but thankfully you're a fighter and will give it all you've got.  And your friends here will be praying for you and sending positive vibes your way.

I had gemcitabine alone and it lowered my white count so much that they had to keep lowering the dose until it got to the point where the dose became ineffective.  So I had to stop it after seven treatments.  At a different time, I had a platin - Oxaliplatin with 5-FU and Leucovorin - 12 treatments.  Around the eighth treatment I had an allergic reaction to the Oxaliplatin - itching and redness on face, scalp and hands.  They decided to infuse it slowly with Benadryl and I continued on to complete the 12 treatments with no other allergic reactions.  I do remember that I had to get neupogen shots due to low counts throughout this treatment.  I'm not sure if cisplatin has the same affect as Oxaliplatin. 

I will keep you in my prayers.

Stay strong!!!
Mary

Re: Battle ....

Oh Dear Sandie,

I am so sorry to hear this and although I also can not be of much help,  I want you to know that I'm thinking of you and hoping for the best.   Keep in touch and let us know how things are going.

Love & Hugs,
Darla

"One Day At A Time"

All of my comments and suggestions are just my opinions and are not a substitute for professional medical advice.   You should always seek the advice of your physician or other qualified health care providers.

Re: Battle ....

Dear Sandie,
I'm sorry to hear of your little setback! My brother has been on Gem/Cis since August with very minimal side effects. About five days after his infusion he vomits once or twice and then is ok again. Hopefully you'll breeze through the treatments! Take care,
Peggy

Re: Battle ....

Sandie - So sorry to hear you are back on this roller coaster. My husband is about halfway through his treatment with Gem/Oxaliplatin. The only side effects he is really having are from the Ox not them Gem. He's having really bad cold intolerance. The last couple of weeks he has run a low grade temp but feeling fine otherwise.

Good luck with your treatment and keep us posted.

KrisV

Any advice given is based on my experiences and should not be substituted for any medical recommendations. Please speak with your provider before making any changes.

Re: Battle ....

Sandi....I too am so very sorry to hear of the lymph node involvement.  In addition to the prompt posting you have received already, you might also want to use the "search" function in order to retrieve the numerous other postings related to the Gem/Cis regimen. 
Know that tons of hugs and good wishes are heading your way.
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Battle ....

Sandie,

I am so very sorry to hear your latest news.  You are back in fight mode, I can hear it in your post.  I had Gemzar alone and I worked through the first 4 months but eventually it just got to be too much.  I had some GI problems and nausea, but they were able to control it with medication.  My hair thinned, but did not fall out completely.

I am hoping that your course of treatment goes well and experience very few side effects.

Hugs,
-Randi-

Survivor of cholangiocarcinoma (2009), thyroid cancer (1999), and breast cancer (1994).

My comments, suggestions, and opinions are based only on my personal experience as a cancer survivor. Please consult a physician for professional guidance.

Re: Battle ....

Thank you all dearest friends, I am up for the battle, just awaiting a start date.  I am not frightened of the inevitable, just want to live life to full in the meantime and know I won't go down without a battle.   I think the chemo regime is going to be tough, but hey ho, when the tough gets tough, the tougher get going and I'm tough.   Have researched possible side effects and got into the system which I hope will support me through.

I just so wish no one had to go through this, but we are dealt the cards we are dealt and have to play the hand we have.

With love and appreciation
Sandie

.... because I can ....

Re: Battle ....

Sandie...you go, dear tough lady. I am holding out for hope that the side effects will be negligible.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Battle ....

Hi Sandie,

I am sorry to hear this.  I so hope the chemo has a positive effect and that your inspiring attitude helps kick this cancer into touch.

X

Clare

In the stars now . . . .

Re: Battle ....

So sorry you are back among us in this way, Sandie. I had high doses of gem/cis. Tolerable with the anti-nausea meds. Third week, the one "off" was always nice. I got terrible neuropathy in my fingers but it went away when I went off the chemo. I am desperately tryng to get back on, but not enough platelets. Good luck. It's a strong a proven regime for cc. all fingers crossed! Your attitude is amazing. Thank you for sharing your vibes with us, you make me feel better to know you.   ~Holly

Re: Battle ....

Sandie,
Your attitude and courage is inspiring! Here's to a great response and few side effects from chemo. smile I'm praying for the same thing for my sister who is starting Taxotere next week since Xeloda no longer doing enough. Overall, were grateful for the relatively stable spring and summer and the freedom that pill form of chemo allowed.
Salud,
Willow

Willow

Re: Battle ....

Hi Sandie, you have a wonderful attitude that I am sure makes Teddy want to meet you but keep in mind he has no chairs available at the Restaurant yet as he is filled up with reservations for quite a while. Attitude is not everything it is the ONLY thing. I hope you get going on the chemo soon and as you know please keep us informed of your progress!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.